This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Just curious. I am taking only 375 mg of Depakote daily (125mg in the morning and 250 before going to bed alone with .5mg or 1mg of xanax). For the past week I have been feeling numbness in my lips and inside my mouth. It even feels funny when I wash my mouth. My regular doctor told me to go to my dentist, because he thinks one of my wisdom teeth is impacting my jaw. It might be, since it hurts when I yawn. But the dentist cannot see me until May the 5th.
However, I read somewhere that numbness in the mouth and in the lips could be a side effect of depakote. My psychiatrist is on vacation, so I have not been able to ask him. I am more prone to believe that it is a dental condition, but the problem is that I have been having problems articulating certain sounds, like p and f (I am a college professor and a singer, so I am very self-conscious of these things). Since blurred speech is also a possible symptom and my regular dr. ruled out a stroke (because I am also having an allergy and blurred vision in my right eye), I thought that maybe you could give me some advice. When I try to make a round o for singing purposes, my mouth goes a little to the side and I feel pressure on the back of my jaw.
I have been taking depakote since January and since being a hypocondriac is part of the bipolar packet (at least in my case), I would like you to give me your best advice.
I am a 46 years old male. I was misdiagnosed with panic disorder five years ago and given Paxil, which drove me completely manic. Since I started taking depakote and xanax together, my life has changed positively. I also had a bout with the flu and after that, two days of wisdom tooth pain. Immediately after that I started to feel what I am feeling now.
Dysarthria is listed as an uncommon, but not rare, side effect, so what you are experiencing may well be from the medication. If it gets worse, you should consider changing medications. Its impossible to be sure that it is the medication, so seeing your dentist may be the next step for you.
Actually, it was diagnosed as bells palsy. I am taking cortisone for four days and my dr. told me to increase my xanax as needed, because the cortisone makes me very nervous. The depakote dosage is too low, according to him to cause the problems. All the symptoms point out to bells palsy. By the way, I am feeling a little better, althoug it is an annoying situation.
im have been taking risperdal 1mg at night and 0.5 mg in afternoon i recently stared having more anziety attacks real bad ones and my limbs feel numb plus the inside and outside of my mouth feels like it is burning and ive noticed some have started peeling off some skin the pain starts on one side and moves around i wonder whats going on i have bipolar disorder
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.